Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Sep 7, 2021, 6:39 PM CDT for Bates County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2021, 6:39 PM CDT (23:39 UTC)
- Expired
- Sep 7, 2021, 7:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Kansas City, MO
- Hail
- 0.25 in
- Wind
- 30
County Bates County, MO
The radar
The Pleasant Hill radar (KEAX), 80 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2066 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
498
WWUS83 KEAX 072339
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
639 PM CDT Tue Sep 7 2021
MOZ053-080015-
Bates MO-
639 PM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of southern Bates
County through 715 PM CDT...
At 638 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rich Hill, moving southeast at 30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Butler, Rich Hill, Rockville, Foster and Worland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3804 9424 3805 9425 3806 9446 3818 9462
3821 9461 3833 9452 3821 9405 3803 9406
3803 9409 3805 9410 3804 9411 3806 9413
3804 9420 3805 9421 3804 9422 3803 9425
TIME...MOT...LOC 2338Z 298DEG 28KT 3816 9440
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
KlausWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Sep 7, 3:55 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Sep 7, 3:55 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 355 PM CDT Tue Sep 7 2021 .Discussion... Issued at 353 PM CDT TUE SEP 7 2021 The cold front is currently along a Kirksville to Kansas City line and moving southeast. Winds behind the front have turned northwesterly while winds ahead of the front remain out of the southwest. Temperatures around the region are in the upper 80s to 90 degrees, both ahead of an behind the front. A few isolated showers and thunderstorms will be possible later this afternoon as the front moves through, especially towards central Missouri. Drier air moves in behind the front, and with clear skies temperatures will drop into the mid to upper 50s overnight tonight into Wednesday morning. Our region will remain pinned between mid level ridging to our west and troughing to the east, which will result in northwesterly flow throughout the troposphere through Thursday. This will keep humidity low with afternoon highs in the low to mid 80s and overnight lows in the mid 50s to near 60 degrees. By Friday, mid level ridging begins to nose its way into our area with surface and boundary layer winds turning southerly once more. This ushers in higher dewpoints as well as warmer temperatures for Friday and through the weekend. Other than the slight chance for showers/storms this afternoon, no precipitation is expected through the weekend at this time. && .Aviation...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 1230 PM CDT TUE SEP 7 2021 Breezy southwesterly winds this early afternoon will turn northwesterly behind a passing cold front later this afternoon. VFR conditions will prevail through the period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...BMW Aviation...BMW
Hazardous weather outlook, Sep 7, 4:54 AM CDT, 13 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 454 AM CDT Tue Sep 7 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 454 AM CDT Tue Sep 7 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight There is a low end chance for a few showers or a thunderstorms this afternoon south of I-70, but most should stay dry. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Sep 7, 6:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
639 PM CDT Tue Sep 7 2021
MOZ053-080015-
Bates MO-
639 PM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of southern Bates
County through 715 PM CDT...
At 638 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rich Hill, moving southeast at 30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Butler, Rich Hill, Rockville, Foster and Worland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3804 9424 3805 9425 3806 9446 3818 9462
3821 9461 3833 9452 3821 9405 3803 9406
3803 9409 3805 9410 3804 9411 3806 9413
3804 9420 3805 9421 3804 9422 3803 9425
TIME...MOT...LOC 2338Z 298DEG 28KT 3816 9440
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
KlausNearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.